Help?! Pain after MVD


#1

I was wondering if it’s possible to still feel some pain after an MVD and if it will go away. I told my neurosurgeon that I still felt some neuralgia like pain and he didn’t seem too concerned. I am still on 1200mg of tegretol and I asked him when to decrease it and he said one 200mg pill every two weeks but if I feel pain to go right back up in pills. It’s similar to the pain that I had before but nothing near as bad and it only happens once or twice a day. It is now 4 weeks and 2 days since I had my surgery. Any suggestions?

Thanks,
Amy


#2

Hi Amy
It took 3 months for my TN to leave after my MVD and I still get the odd
twinge right around my period. I did some research and apparently hormones
stimulate the trigeminal nerve. I know it’s hard but be patient, your MVD is
still fresh. I also reduced my tegretol 200mg every week. Every time I
decreased I had an attack, but less severe than before the MVD and not as
frequent so I perservered. I was so scared to reduce the meds each week,
sometimes I lied and told my husband that I decreased when I never did. But
eventually I talked myself into being brave and just doing it. I said to
myself “You’ve gone this far, might as well go all the way” So here I am
today almost 2 years post MVD. No tegretol and the odd twinge here and
there, maybe one every other period or so. It was all so worth it. Give your
nerve a chance to heal and if you have any other questions just ask.

From: Blackberrymagoo trigeminal-neuralgia-cpt3823@lists.careplace.com
Reply-To: trigeminal-neuralgia-cpt3823@lists.careplace.com
To: ellacjn@hotmail.com
Subject: [trigeminal-neuralgia] Help?! Pain after MVD
Date: Tue, 5 Jun 2007 19:41:41 -0400